Open Access
Translator Disclaimer
April 2000 Strong approximation of quantile processes by iterated Kiefer processes
Paul Deheuvels
Ann. Probab. 28(2): 909-945 (April 2000). DOI: 10.1214/aop/1019160265

Abstract

The notion of a $k$th iterated Kiefer process $\mathscr{K}(v,t;k)$ for $k \in \mathbb{N}$ and $v, t \in \mathbb{R}$ is introduced.We show that the uniform quantile process $\beta_n(t)$ may be approximated on [0,1] by $n^{-1/2} \mathscr{K}(n,t;k)$, at an optimal uniform almost sure rate of $O(n^{-1/2 + 1/2^{k+1}+o(1)})$ for each $k \in \mathbb{N}$. Our arguments are based in part on a new functional limit law, of independent interest, for the increments of the empirical process. Applications include an extended version of the uniform Bahadur–Kiefer representation, together with strong limit theorems for nonparametric functional estimators.

Citation

Download Citation

Paul Deheuvels. "Strong approximation of quantile processes by iterated Kiefer processes." Ann. Probab. 28 (2) 909 - 945, April 2000. https://doi.org/10.1214/aop/1019160265

Information

Published: April 2000
First available in Project Euclid: 18 April 2002

zbMATH: 1044.60011
MathSciNet: MR1782278
Digital Object Identifier: 10.1214/aop/1019160265

Subjects:
Primary: 60F05, 60F15, 60G15, 62G30

Rights: Copyright © 2000 Institute of Mathematical Statistics

JOURNAL ARTICLE
37 PAGES


SHARE
Vol.28 • No. 2 • April 2000
Back to Top